Home > Research > Publications & Outputs > Consistency of estimators of the population-sca...

Text available via DOI:

View graph of relations

Consistency of estimators of the population-scaled recombination rate.

Research output: Contribution to journalJournal article


<mark>Journal publication date</mark>08/2003
<mark>Journal</mark>Theoretical Population Biology
Issue number1
Number of pages13
Pages (from-to)67-79
<mark>Original language</mark>English


We consider (approximate) likelihood methods for estimating the population-scaled recombination rate from population genetic data. We show that the dependence between the data from two regions of a chromosome decays inversely with the amount of recombination between the two regions. We use this result to show that the maximum likelihood estimator (mle) for the recombination rate, based on the composite likelihood of Fearnhead and Donnelly, is consistent. We also consider inference based on the pairwise likelihood of Hudson. We consider two approximations to this likelihood, and prove that the mle based on one of these approximations is consistent, while the mle based on the other approximation (which is used by McVean, Awadalla and Fearnhead) is not.